Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 25, 2021, 3:11 PM CDT for Osage County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 25, 2021, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Topeka, KS
County Osage County, KS
The radar
The Topeka radar (KTWX), 61 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:27 PM CDT | TSTM WND GST 62 | Neosho Rapids, KS | DELAYED REPORT ON I-35. |
| Jun 25, 3:46 PM CDT | TSTM WND DMG | 2 S Olivet, KS | BRANCH OF 8-10 INCHES REPORTED DOWN. REPORT DELAYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -236 m²/s²
- 0-3 km storm-relative helicity
- -188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361
WWUS83 KTOP 252011
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
311 PM CDT Fri Jun 25 2021
KSZ054-055-058-252045-
Coffey-Lyon-Osage-
311 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...NORTHWESTERN
COFFEY AND EAST CENTRAL LYON COUNTIES UNTIL 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebo, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Osage City, Lyndon, Lebo, Burlingame, Hartford, Neosho Rapids,
Reading, Olivet, Melvern Lake and Pomona Lake.
This includes Interstate 35 between mile markers 132 and 153.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.
LAT...LON 3842 9617 3880 9585 3865 9551 3862 9551
3829 9594
TIME...MOT...LOC 2011Z 223DEG 24KT 3846 9590
$$
GarganWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:11 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 25, 3:11 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Topeka KS 311 PM CDT Fri Jun 25 2021 .DISCUSSION... Issued at 311 PM CDT Fri Jun 25 2021 Southwest flow persists across the region with a blocking pattern keeping the longwave trough across the Intermountain West into the Plains. A passing perturbation in the flow has lead to the development of scattered to numerous thunderstorms in south-central Kansas progressing ENE into the CWA. Expecting these storms to continue to mature and grow upscale into clusters of storms as forecast soundings and hodographs depict weak bulk shear around 25- 30 kts. Recent CAM guidance depicts another cluster of strong to severe storms working into north central Kansas later this evening. The main hazards will be damaging winds and large hail with storms this afternoon and evening. Low-level shear is less supportive for tornadoes, although there are a few lingering boundaries from earlier convection that could locally enhance SRH and allow for a few tornadoes to spin up. Heavy rainfall is also a concern as PWATs remain near record values at around 2 inches, so these storms will be efficient rainfall producers with 2-3 inch per hour rainfall rates possible. Have expanded the Flash Flood Watch to include Lyon and Morris counties as the axis of heaviest precipitation is expected southeast of a line from Council Grove to Topeka. Maintained the Flash Flood Watch for areas north of this line as FFG is low thanks to last night's torrential rain. The heaviest of the precipitation is progged to move out of the forecast area early Saturday morning. The surface boundary shifts southeast through the day with another wave of energy sparking additional storms Saturday afternoon and evening. The environment looks less favorable for severe storms overall, although there could still be a few severe storms with the best chances in east central Kansas. The pattern does not change much through the rest of the forecast period with the longwave trough lingering across the Plains. Perturbations ejecting around the base of the trough will lead to continued on-and-off precipitation chances into the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1246 PM CDT Fri Jun 25 2021 Timing and coverage of storms continues to be the main challenge this period. Expecting storms to develop mainly across east central KS and expand in coverage this afternoon with impacts most likely at KTOP/KFOE. Better chances for TSRA at KMHK comes later this evening before rain exits around 09z Saturday. Hail and strong winds are possible with storms this afternoon and evening. Guidance suggests MVFR cigs build in Saturday morning; something to monitor in future issuances. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ010>012-023- 024-026-037>040-054>056-058-059. && DISCUSSION...Flanagan AVIATION...Flanagan
Hazardous weather outlook, Jun 25, 3:13 AM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 313 AM CDT Fri Jun 25 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-260815- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 313 AM CDT Fri Jun 25 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Severe weather will be possible again today across the outlook area. Following a round of morning rain, thunderstorms could redevelop this afternoon. Large hail, damaging wind and flash flooding due to heavy rainfall will be the main concerns. An isolated tornado could also occur. A Flash Flood Watch remains in effect through Saturday morning. Please reference this product for more information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms could develop on Saturday as a front moves through the area. Isolated severe storms with damaging wind gusts will be possible, especially in east-central portions of Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Jun 25, 9:44 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
944 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM TSTM WND DMG SCRANTON 38.78N 95.74W
06/25/2021 OSAGE KS LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN, THE BIGGEST AROUND
2-3 FEET IN DIAMETER. TIME ESTIMATED FROM
RADAR. DELAYED REPORT.
&&Local storm report, Jun 25, 9:54 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HEAVY RAIN 4 SSE OZAWKIE 39.18N 95.42W
06/25/2021 E2.00 INCH JEFFERSON KS PUBLIC
&&Local storm report, Jun 25, 11:00 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1100 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HEAVY RAIN 2 NNW SABETHA 39.92N 95.81W
06/25/2021 E6.30 INCH NEMAHA KS PUBLIC
24 HOUR TOTAL VIA SOCIAL MEDIA.
&&
JPSpecial weather statement, Jun 25, 2:27 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Topeka KS
227 PM CDT Fri Jun 25 2021
KSZ037-054-252000-
Lyon-Morris-
227 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS AND WEST
CENTRAL LYON COUNTIES UNTIL 300 PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Strong City, moving east-northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dunlap.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.
LAT...LON 3852 9635 3852 9672 3854 9673 3862 9634
3842 9626 3841 9635
TIME...MOT...LOC 1927Z 249DEG 17KT 3847 9647
GarganSpecial weather statement, Jun 25, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
311 PM CDT Fri Jun 25 2021
KSZ054-055-058-252045-
Coffey-Lyon-Osage-
311 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...NORTHWESTERN
COFFEY AND EAST CENTRAL LYON COUNTIES UNTIL 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebo, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Osage City, Lyndon, Lebo, Burlingame, Hartford, Neosho Rapids,
Reading, Olivet, Melvern Lake and Pomona Lake.
This includes Interstate 35 between mile markers 132 and 153.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.
LAT...LON 3842 9617 3880 9585 3865 9551 3862 9551
3829 9594
TIME...MOT...LOC 2011Z 223DEG 24KT 3846 9590
GarganThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:00 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 45 min |
| Jun 24, 7:07 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 23 min |
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 43 min |
| Jun 24, 7:25 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 35 min |
| Jun 24, 7:27 PM CDT | Special Weather Statement | TOP | Pottawatomie | 33 min |
| Jun 24, 7:30 PM CDT | Special Weather Statement | TOP | Riley | 30 min |
| Jun 24, 7:47 PM CDT | Special Weather Statement | TOP | Pottawatomie, Riley | 28 min |
| Jun 24, 7:49 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 26 min |
| Jun 24, 7:55 PM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 7 hr |
| Jun 24, 8:07 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 23 min |
| Jun 24, 8:11 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 49 min |
| Jun 24, 8:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jun 24, 8:41 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 34 min |
| Jun 24, 8:43 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 32 min |
| Jun 24, 9:10 PM CDT | Special Weather Statement | TOP | Jackson | 35 min |
| Jun 24, 9:39 PM CDT | Special Weather Statement | TOP | Jefferson | 36 min |
| Jun 24, 9:56 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 34 min |
| Jun 24, 10:41 PM CDT | Special Weather Statement | TOP | Nemaha | 34 min |
| Jun 24, 10:48 PM CDT | Special Weather Statement | TOP | Brown | 27 min |
| Jun 24, 11:31 PM CDT | Special Weather Statement | TOP | Brown | 29 min |
| Jun 24, 11:59 PM CDT | Areal Flood Warning | TOP | Brown | 6 hr |
| Jun 25, 12:14 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 31 min |
| Jun 25, 12:21 AM CDT | Special Weather Statement | TOP | Dickinson | 24 min |
| Jun 25, 12:46 AM CDT | Flash Flood Warning | TOP | Brown | 5 hr |
| Jun 25, 12:56 AM CDT | Special Weather Statement | TOP | Brown | 34 min |
| Jun 25, 1:01 AM CDT | Special Weather Statement | TOP | Ottawa | 29 min |
| Jun 25, 1:30 AM CDT | Special Weather Statement | TOP | Ottawa | 30 min |
| Jun 25, 1:59 AM CDT | Special Weather Statement | TOP | Dickinson | 46 min |
| Jun 25, 2:23 AM CDT | Special Weather Statement | TOP | Geary | 22 min |
| Jun 25, 2:35 AM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 5 hr |
| Jun 25, 2:39 AM CDT | Special Weather Statement | TOP | Pottawatomie, Riley, Wabaunsee | 51 min |
| Jun 25, 3:45 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jackson, Jefferson, Shawnee | 30 min |
| Jun 25, 4:11 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 34 min |
| Jun 25, 7:52 AM CDT | Areal Flood Warning | TOP | Brown, Nemaha | 12 hr |
| Jun 25, 2:27 PM CDT | Special Weather Statement | TOP | Morris | 33 min |
| Jun 25, 2:43 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris | 32 min |
| Jun 25, 2:49 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 21 min |
| Jun 25, 2:57 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 11 min |
| Jun 25, 3:14 PM CDT | Special Weather Statement | TOP | Wabaunsee | 31 min |
| Jun 25, 3:19 PM CDT | Special Weather Statement | TOP | Douglas | 26 min |
| Jun 25, 3:21 PM CDT | Special Weather Statement | TOP | Osage | 24 min |
| Jun 25, 3:25 PM CDT | Special Weather Statement | TOP | Shawnee | 35 min |
| Jun 25, 3:33 PM CDT | Special Weather Statement | TOP | Lyon | 27 min |
| Jun 25, 3:40 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Franklin, Osage | 50 min |
| Jun 25, 3:41 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson, Shawnee | 34 min |
| Jun 25, 3:49 PM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 7 hr |
| Jun 25, 3:52 PM CDT | Areal Flood Advisory | TOP | Coffey, Lyon | 69 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 36 min |
| Jun 25, 3:57 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jackson, Jefferson, Shawnee | 48 min |
| Jun 25, 4:04 PM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson, Shawnee | 115 min |
| Jun 25, 4:04 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 41 min |
| Jun 25, 4:09 PM CDT | Special Weather Statement | TOP | Lyon | 36 min |
| Jun 25, 4:12 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 48 min |
| Jun 25, 4:27 PM CDT | Special Weather Statement | TOP | Morris | 33 min |
| Jun 25, 4:34 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin | 6 hr |
| Jun 25, 4:36 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 24 min |
| Jun 25, 4:39 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson, Shawnee | 81 min |
| Jun 25, 4:39 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 36 min |
| Jun 25, 4:47 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Riley | 43 min |
| Jun 25, 5:00 PM CDT | Flash Flood Warning | TOP | Coffey, Lyon | 6 hr |
| Jun 25, 5:15 PM CDT | Special Weather Statement | TOP | Anderson | 30 min |
| Jun 25, 5:20 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 40 min |
| Jun 25, 5:53 PM CDT | Special Weather Statement | TOP | Anderson, Franklin | 52 min |
| Jun 25, 5:58 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 32 min |
| Jun 25, 6:16 PM CDT | Special Weather Statement | TOP | Coffey | 29 min |
| Jun 25, 6:47 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey | 4 hr |
| Jun 25, 6:47 PM CDT | Special Weather Statement | TOP | Anderson | 43 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.